Alert archive / Missouri / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 239, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 7, 2023, 9:41 PM CDT for Reynolds County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2023, 9:41 PM CDT (02:41 UTC)
- Expired
- Jul 7, 2023, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2138 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted.
318
WUUS53 KLSX 080241
SVRLSX
MOC179-080330-
/O.NEW.KLSX.SV.W.0239.230708T0241Z-230708T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
941 PM CDT Fri Jul 7 2023
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Reynolds County in southeastern Missouri...
* Until 1030 PM CDT.
* At 940 PM CDT, a severe thunderstorm was located near Ellington,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Broadcast media reported quarter size hail and power
outages in Ellington.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ellington and Garwood.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3714 9103 3717 9103 3716 9107 3718 9107
3718 9109 3720 9109 3720 9113 3725 9112
3725 9116 3727 9116 3726 9074 3717 9074
3717 9075 3714 9076 3714 9078 3705 9078
TIME...MOT...LOC 0240Z 320DEG 20KT 3719 9104
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore5 follow-up statements
648
WWUS53 KLSX 080253
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
953 PM CDT Fri Jul 7 2023
MOC179-080330-
/O.CON.KLSX.SV.W.0239.000000T0000Z-230708T0330Z/
Reynolds MO-
953 PM CDT Fri Jul 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN REYNOLDS COUNTY...
At 952 PM CDT, a severe thunderstorm was located near Garwood, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Garwood.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3714 9103 3717 9103 3716 9107 3718 9107
3718 9109 3720 9109 3720 9113 3723 9112
3720 9074 3717 9074 3717 9075 3714 9076
3714 9078 3705 9078
TIME...MOT...LOC 0252Z 320DEG 20KT 3714 9098
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore158
WWUS53 KLSX 080305
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1005 PM CDT Fri Jul 7 2023
MOC179-080330-
/O.CON.KLSX.SV.W.0239.000000T0000Z-230708T0330Z/
Reynolds MO-
1005 PM CDT Fri Jul 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN REYNOLDS COUNTY...
At 1005 PM CDT, a severe thunderstorm was located near Garwood,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Garwood.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3714 9103 3717 9103 3716 9107 3718 9107
3717 9075 3714 9076 3714 9078 3705 9078
TIME...MOT...LOC 0305Z 322DEG 18KT 3710 9097
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore595
WWUS53 KLSX 080311
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1011 PM CDT Fri Jul 7 2023
MOC179-080330-
/O.CON.KLSX.SV.W.0239.000000T0000Z-230708T0330Z/
Reynolds MO-
1011 PM CDT Fri Jul 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN REYNOLDS COUNTY...
At 1011 PM CDT, a severe thunderstorm was located over Garwood,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Garwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3714 9078 3705 9078
TIME...MOT...LOC 0311Z 320DEG 20KT 3707 9094
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore066
WWUS53 KLSX 080320
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1020 PM CDT Fri Jul 7 2023
MOC179-080330-
/O.CON.KLSX.SV.W.0239.000000T0000Z-230708T0330Z/
Reynolds MO-
1020 PM CDT Fri Jul 7 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL REYNOLDS COUNTY...
At 1020 PM CDT, a severe thunderstorm was located over Garwood,
moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Garwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3705 9096 3710 9096 3711 9084 3705 9084
TIME...MOT...LOC 0320Z 320DEG 20KT 3703 9090
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore145
WWUS53 KLSX 080326
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1026 PM CDT Fri Jul 7 2023
MOC179-080336-
/O.EXP.KLSX.SV.W.0239.000000T0000Z-230708T0330Z/
Reynolds MO-
1026 PM CDT Fri Jul 7 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL REYNOLDS COUNTY
WILL EXPIRE AT 1030 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3705 9096 3710 9096 3711 9084 3705 9084
TIME...MOT...LOC 0326Z 320DEG 20KT 3701 9088
$$
ElmoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:37 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 7, 6:37 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 637 PM CDT Fri Jul 7 2023 .SHORT TERM... (Through Late Saturday Night) Issued at 257 PM CDT Fri Jul 7 2023 Showers and scattered thunderstorms with decaying MCS will continue to move east across the northern CWA the next few hours. Latest surface analysis is showing a warm front extending from central Kansas into southeast Missouri. To the south of this front, SPC mesoanalysis is showing MLCAPES in the 1000-3000 J/kg range. Latest visible imagery is showing a well developed CU field to the south of the warm front and the HRRR develops convection along and south of the front late this afternoon into this evening. While the axis of the best deep layer shear remains north of the instability, can't rule out one or two strong to severe storms tonight. There will be some lull in the showers and thunderstorms overnight, but should see a pickup in the activity again tomorrow morning and early afternoon as the cold front over the northern Plains and upper Midwest moves southeast across the area. Here again, could see a strong storm or two tomorrow afternoon ahead of this front. Temperatures will be a bit below normal tomorrow with clouds and the front moving through during the day. Britt .LONG TERM... (Sunday through Next Friday) Issued at 257 PM CDT Fri Jul 7 2023 Will continue with a chance of showers and thunderstorms over southeast Missouri which will be unstable and in relatively close proximity to the front. Then will keep Sunday night into Monday night dry as there continues to be good ensemble agreement that a surface high will move through the area under northwest flow aloft. This flow will begin become more quasi-zonal as the ridge over the Rockies flattens out which will allow a couple of shortwaves to move across the area mid-late next week. This will also bring a surface front into the area resulting in a chance of showers and thunderstorms. Highs on Sunday will be below normal with 850mb temperatures around 15C with northerly surface winds, but will climb above normal by Tuesday as 850mb temperatures climb to around 20C with south to southwesterly winds. There is more uncertainty in the forecast Wednesday into Friday as both the 25th and 75th percentiles of the ensemble forecast are showing a wider spread, likely because of the front in the area. Either way, temperatures will likely be warm as 850mb temperatures will still be in the 15-20C range. Britt && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 622 PM CDT Fri Jul 7 2023 VFR conditions will prevail through this evening before a deck of MVFR to IFR stratus enters the forecast area from the northwest tonight. These clouds are expected to cover the majority of the forecast area by midday tomorrow before lifting in the afternoon. There is a chance for showers and thunderstorms at each terminal over the course of the TAF period, associated primarily with a frontal boundary draped across central and southeast Missouri. Confidence is low in heavy showers or thunderstorms directly impacting a given terminal, but if this does occur, a deterioration in flight conditions is possible. Otherwise, winds will shift to northwesterly tomorrow morning as the aforementioned frontal boundary sinks southeast. Jaja && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 7, 2:20 PM CDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 220 PM CDT Fri Jul 7 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 220 PM CDT Fri Jul 7 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms over parts of the area through tonight. A few thunderstorms could become strong to severe into the evening with the primary threats being large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is chance for thunderstorms over parts of the area Saturday through Sunday. A few thunderstorms could become strong to severe on Saturday afternoon. The primary threat will be large hail and damaging wind gusts. There is a chance for thunderstorms over parts of the area Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:58 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.